Jump to content

Calfa going off Effexor XR


Calfa

Recommended Posts

Hello! I am so relieved to find this site and thank you. I have been on effexor xr for 10 years. I have been tapering for about 8 months. Wanting to move as slowly as possible to not only minimize withdrawal but to monitor myself. As per my nurse practioner I am now down to 37.5 every other day. I started reasearching because throughout the entire process I had withdrawals but nothing like this. I am very confused and frustrated at the entire thing. I just counted the beads in a capsule and there are around 40 in mine. So I guess I will reduce beads each day and find a new doctors office.

Returningtonormal it sounds like we are in the same spot. I will think positive thoughts for you! This is the weirdest and worst thing I have gone through and so hard to begin to explain. I do know it is comforting to know that you are not alone in this.

Thank you Altostrata for creating this site.

Link to comment
  • Administrator

You're welcome, Calfa! I moved your first post here as your Intro topic, for your updates and questions about your particular situation.

 

First, stop skipping doses of Effexor XR, please! This is a good way to trigger withdrawal symptoms. If I were you, I'd take the same 37.5mg dose every day. Stabilize for at week or two before making any other dosage changes.

 

Here is a topic about tapering Effexor http://survivingantidepressants.org/index.php?/topic/272-tips-for-tapering-off-effexor-and-effexor-xr-venlafaxine/

 

Dr. Peter Breggin is in Ithaca, NY, have you tried to see him?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you so much!Also, thank you for redirecting my post. I have never done a forum or anything like that before.

I have not contacted Dr. Breggin, but I am reading all about him and check with his office. There is also a health and wellness nutrition center I am going to check on for life after all of this mess and while the remainder of this withdrawal.

I will reinstate for a week to stabilize! Man what a powerful drug, you know that when you get on it, but I guess never realize until you try to get off of it.

 

Altostrata, I am not sure where to post the following questions about hypothyroidism, I did see a thread on it, but seemed to be discussing symptoms rather than cause. Where might be a good place to post the following:

 

I am also very curious if anyone else on here has been diagnosed with hypothyroidism while on any of these drugs? Does anyone know if the meds caused the hypothyroidism? Has anyone noticed their thyroid returning to normal when finally tapered off the antidepressants? I realize that many people are put on antidepressants really have a thyroid issue(which is possible in my situation) but does anyone believe the meds created a thyroid issue?

Thank you!

Link to comment
  • Administrator

Calfa, there are a number of topics on thyroid problems in our Symptoms and Self-Care forum.

 

Go the forum, enter "thyroid" in the Search box at the upper right, and you'll see several interesting discussions. You can add to them and ask questions there.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy